Retrograde Amnesia and Disorientation after Intraocular Injection of Anti-VEGF Agents

P. Meyer, M. Ungerer, J. Schröder
{"title":"Retrograde Amnesia and Disorientation after Intraocular Injection of Anti-VEGF Agents","authors":"P. Meyer, M. Ungerer, J. Schröder","doi":"10.14302/ISSN.2470-5020.JNRT-18-2258","DOIUrl":null,"url":null,"abstract":"We present a case of a 77-year-old male patient who was treated in our outpatient clinic for memory disorders because of episodic confusion and retrograde amnesia. The patient reported having symptoms repeatedly following intraocular treatment with Anti-Vascular Endothelial Growth Factor Agents (Ranibizumab and Bevacizumab) as a treatment for wet macular degeneration. EEG showed a localized deceleration that intensified under prolonged voluntary hyperventilation. Symptoms resolved after the intraocular Anti-Vascular Endothelial Growth Factor treatment was stopped and anticonvulsive treatment with lamotrigine was begun. This case is important in that it describes a potential association between intraocular treatments with Anti-Vascular Endothelial Growth Factor Agents and seizures. Symptoms occurred in temporal correlation with intraocular treatment. Clinicians should be aware of this potential side effect on intraocular treatment with Anti-Vascular Endothelial Growth Factor Agents in patients with high risk for seizures.","PeriodicalId":91754,"journal":{"name":"Journal of neurological research and therapy","volume":" ","pages":""},"PeriodicalIF":0.0000,"publicationDate":"2018-08-30","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"","citationCount":"2","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Journal of neurological research and therapy","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.14302/ISSN.2470-5020.JNRT-18-2258","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"","JCRName":"","Score":null,"Total":0}
引用次数: 2

Abstract

We present a case of a 77-year-old male patient who was treated in our outpatient clinic for memory disorders because of episodic confusion and retrograde amnesia. The patient reported having symptoms repeatedly following intraocular treatment with Anti-Vascular Endothelial Growth Factor Agents (Ranibizumab and Bevacizumab) as a treatment for wet macular degeneration. EEG showed a localized deceleration that intensified under prolonged voluntary hyperventilation. Symptoms resolved after the intraocular Anti-Vascular Endothelial Growth Factor treatment was stopped and anticonvulsive treatment with lamotrigine was begun. This case is important in that it describes a potential association between intraocular treatments with Anti-Vascular Endothelial Growth Factor Agents and seizures. Symptoms occurred in temporal correlation with intraocular treatment. Clinicians should be aware of this potential side effect on intraocular treatment with Anti-Vascular Endothelial Growth Factor Agents in patients with high risk for seizures.
眼内注射抗VEGF药物后的退行性遗忘和定向障碍
我们报告了一例77岁的男性患者,他在我们的门诊接受治疗,原因是偶发性混乱和逆行性健忘症。患者报告称,在使用抗血管内皮生长因子药物(雷尼珠单抗和贝伐单抗)进行眼内治疗湿性黄斑变性后,反复出现症状。脑电图显示局部减速,在长时间自主换气过度的情况下加速。停止眼内抗血管内皮生长因子治疗并开始拉莫三嗪抗惊厥治疗后,症状得到缓解。该病例的重要性在于,它描述了使用抗血管内皮生长因子药物进行眼内治疗与癫痫发作之间的潜在关联。症状出现的时间与眼内治疗相关。临床医生应该意识到,对于癫痫发作高危患者,使用抗血管内皮生长因子药物进行眼内治疗可能会产生这种副作用。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
自引率
0.00%
发文量
0
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书